| Model Number |
640CX2505 |
| Medical Device Problem Code |
Stretched (1601)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of the manufacturing documentation associated with this lot (30536893) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a coil embolization with the target 3mm x 3mm x 3mm aneurysm located on the middle cerebral artery (mca), the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30536893) was stretched when it was being advanced into the concomitant excelsior® sl-10® microcatheter (stryker).Continuous flush had been maintained through the microcatheter.The coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target was being accessed.The complaint coil was the first coil; it was chosen as the framing coil.There was no kinks on the microcatheter that may have caused the coil to stretch.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was a one-to-one relationship between the coil and the delivery wire that was verified with fluoro.The coil was fully withdrawn; aside from the reported stretched condition, no other damage was noted when the coil was removed.The coil was not detached when it was removed.There was no report of any blood flow restriction / reduction as a result of the reported issue.Another coil was used as a replacement.The reported issue did not result in a procedure delay.It was reported that the procedure was successfully completed without any patient adverse event or complication.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 27 july 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization with the target 3mm x 3mm x 3mm aneurysm located on the middle cerebral artery (mca), the 2.5mm x 5cm orbit galaxy complex xtrasoft coil (640cx2505 / 30536893) was stretched when it was being advanced into the concomitant excelsior® sl-10® microcatheter (stryker).Continuous flush had been maintained through the microcatheter.The coil had not been withdrawn and repositioned.There was no resistance between the guidewire and the microcatheter when the target was being accessed.The complaint coil was the first coil; it was chosen as the framing coil.There was no kinks on the microcatheter that may have caused the coil to stretch.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was a one-to-one relationship between the coil and the delivery wire that was verified with fluoro.The coil was fully withdrawn; aside from the reported stretched condition, no other damage was noted when the coil was removed.The coil was not detached when it was removed.There was no report of any blood flow restriction / reduction as a result of the reported issue.Another coil was used as a replacement.The reported issue did not result in a procedure delay.It was reported that the procedure was successfully completed without any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed kinked.The embolic coil component was noted to be entangled with the rest of the device; it was also in stretched condition.No additional damages were noted during the visual inspection.Microscopic inspection was performed.The embolic coil was confirmed to be stretched and entangled with the rest of the device.A review of the manufacturing documentation associated with this lot (30536893) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.The complaint reported that during the coil embolization procedure targeting an aneurysm on the mca, the 2.5mm x 5cm orbit galaxy complex xtrasoft coil was the first coil used; it was stretched when it was being advanced into the concomitant microcatheter.The reported issue was confirmed based on the visual inspection performed on the returned device; it was confirmed during microscopic inspection.Procedural factors may have contributed to the finding.The exact cause cannot be conclusively determined.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the whole device.Thus, it is not likely that the 2.5mm x 5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with embolic coil in stretched condition and entangled with the rest of the device as observed during the visual and microscopic inspections.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time updated sections: g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.